• question-icon

    Suggest ways to wean off Gabapentin

default
Posted on Mon, 31 Jul 2017 in Brain and Spine
Question: I am currently taking 600 mg of Gabapentin 3 x a day and still do not have pain relief from Fibromyalgia. I would like to stop taking it, but don't want to suffer from any kind of withdrawal. How would you recommend I do this.
doctor
Answered by Dr. Neeraj Kumar 45 minutes later
Brief Answer:
take tapering doses as advised

Detailed Answer:
Hello,
I have gone through your question and understand your concerns.
The sudden stoppage of gabapentin may cause withdrawal symptoms. You need to stop it gradually. The suggested schedule will be decreasing 100 mg every 3-4 days from any one dosing (preferably morning/afternoon).
Morning afternoon night
200----------300--------300 after 3 days
200----------200--------300 after 3 days
100----------200--------300 after 3 days
100----------200--------200 after 3 days
100----------100--------200 after 3 days
0-------------100--------200 after 3 days
0-------------100--------100 after 3 days
0---------------0--------100 after 3 days
stop
Hope you found the answer helpful.
Regards
Dr N Kumar
neurologist
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Withdrawal symptoms?

doctor1 MD

Hi.My docter told me to stop taking Epilim immediately, as I am trying to get pregnant and am 41 years old. He says the drug is VERY dangerous and...

doctor1 MD

my mother has had a stroke a month ago .she is 83 years old . she was given olimelt by a doctor but later on her neuro physician kept the medicine...

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....

Get personalised answers from verified doctor in minutes across 80+ specialties

191 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Neeraj Kumar
  • Q - What causes recurrent painful sensation over one side of lower face?

  • Q - What does my blood test report indicate?

  • Q - What causes constant dizziness?

  • Q - Suggest treatment for weight gain, coldness and constipation

  • Q - What causes facial pain and leg numbness in a patient with diabetes?

  • Q - Suggest treatment for recurring optic neuritis in right eye

  • Q - What causes trouble thinking clearly while recovering form sepsis?

  • Q - How long should medication be continued after suffering partial paralysis?

  • Q - Suggest treatment for constant pain due to neuropathy

  • Q - What causes burning sensation in buttocks of a person with spinal problems?

backtotop2